Alert archive / Minnesota / Freeze Warnings in 2008
Freeze Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Oct 2, 2008, 3:33 PM CDT for 4 counties in Minnesota. It took effect at Oct 3, 2008, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2008, 3:33 PM CDT (20:33 UTC)
- In effect from
- Oct 3, 2008, 12:00 AM CDT
- Expired
- Oct 3, 2008, 9:31 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN, Wadena County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 022033 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 333 PM CDT THU OCT 2 2008 ...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT... .TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA BY FRIDAY MORNING. HIGH PRESSURE WILL BE IN PLACE CREATING IDEAL COOLING CONDITIONS. MNZ006-009-017-024-032-031500- /O.NEW.KFGF.FZ.W.0003.081003T0500Z-081003T1500Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 333 PM CDT THU OCT 2 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND WADENA AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MNZ004-005-007-008-013>016-022-023-027-028-031-031500- /O.NEW.KFGF.FR.Y.0006.081003T0500Z-081003T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... NEW YORK MILLS 333 PM CDT THU OCT 2 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT. THIS INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS...FOSSTON...AND DETROIT LAKES AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TG
3 follow-up statements
000 WWUS73 KFGF 030140 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 840 PM CDT THU OCT 2 2008 ...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT... .TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA BY FRIDAY MORNING. HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS WILL BE IN PLACE...CREATING IDEAL COOLING CONDITIONS. MNZ006-009-017-024-032-031500- /O.CON.KFGF.FZ.W.0003.081003T0500Z-081003T1500Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 840 PM CDT THU OCT 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND WADENA AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MNZ004-005-007-008-013>016-022-023-027-028-031-031500- /O.CON.KFGF.FR.Y.0006.081003T0500Z-081003T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... NEW YORK MILLS 840 PM CDT THU OCT 2 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT. THIS INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS... FOSSTON...AND DETROIT LAKES AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GODON/HOPPES
000 WWUS73 KFGF 030856 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 356 AM CDT FRI OCT 3 2008 ...NEAR TO BELOW FREEZING TEMPERATURES TONIGHT... .TEMPERATURES WILL CONTINUE TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA THIS MORNING. HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS WILL BE IN PLACE THROUGH SUNRISE...CREATING IDEAL COOLING CONDITIONS. MNZ006-009-017-024-032-031500- /O.CON.KFGF.FZ.W.0003.000000T0000Z-081003T1500Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 356 AM CDT FRI OCT 3 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOW 30S TONIGHT. THIS INCLUDES THE BAUDETTE...BEMIDJI...PARK RAPIDS...AND WADENA AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MNZ004-005-007-008-013>016-022-023-027-028-031-031500- /O.CON.KFGF.FR.Y.0006.000000T0000Z-081003T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... NEW YORK MILLS 356 AM CDT FRI OCT 3 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S TONIGHT. THIS INCLUDES THE ROSEAU...HALLOCK...THIEF RIVER FALLS... FOSSTON...AND DETROIT LAKES AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DK
000 WWUS73 KFGF 031431 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 931 AM CDT FRI OCT 3 2008 MNZ006-009-017-024-032-031545- /O.CAN.KFGF.FZ.W.0003.000000T0000Z-081003T1500Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS...WADENA 931 AM CDT FRI OCT 3 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN BACK ABOVE FREEZING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ MNZ004-005-007-008-013>016-022-023-027-028-031-031545- /O.CAN.KFGF.FR.Y.0006.000000T0000Z-081003T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-WEST BECKER- EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... NEW YORK MILLS 931 AM CDT FRI OCT 3 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE MID 30S ACROSS THE AREA AND FROST IS NO LONGER A THREAT. $$ TG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Oct 2, 3:32 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 2, 3:32 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
332 PM CDT THU OCT 2 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY.
OMEGA BLOCK WAS OVER NORTH AMERICA WITH UPPER RIDGE OVER THE ROCKIES
AND UPPER TROUGH OVER SOUTHEAST CANADA AND THE EASTERN PACIFIC.
BLOCK BEGINS TO BREAK DOWN AND SHIFT EAST AS TROUGH DIGS INTO THE
SOUTHERN PLAINS BY THE END OF THIS PERIOD. UPPER RIDGE MOVES OVER
THE FORECAST AREA BY SAT AFTERNOON.
NAM...GFS AND ECMWF WERE SIMILAR THROUGH 84 HOURS. HOWEVER THE GFS
WAS THE FARTHEST NORTH WITH THE RH FIELDS...THE NAM WAS FARTHER
SOUTH AND THE ECMWF IN BETWEEN. WILL USE A COMBINATION OF GFS AND
ECMWF. WATER VAPOR LOOP SHOWS GOOD NORTHERLY FLOW ACROSS THE
NORTHERN PLAINS.
MODEL CROSS SECTION INDICATES FAIRLY DRY AIR TO MOVE INTO THE MN
SIDE TONIGHT AND SHOULD ALLOW FOR GOOD RADIATIONAL COOLING. ALSO
HIGH PRESSURE MOVES OVER THE EASTERN ZONES BY MORNING. A FEW MID AND
HIGH CLOUDS MAY MOVE OVER NORTHEAST ZONES TOWARD MORNING MAY TEMPER
LOW TEMPERATURES. OTHERWISE WILL GO FREEZE WARNING IN THE FAR
EASTERN ZONES AND A FROST ADVISORY BUFFER TO THE WEST.
UPPER LEVEL RIDGE MOVES OVER THE AREA SAT NIGHT. PRECIPITABLE WATER
FORECAST TO INCREASE TO AN INCH AND A QUARTER BY SUN MORNING. WARM
ADVECTION PRECIPITATION IS EXPECTED SAT NIGHT IN THE SOUTHERN RED
RIVER VALLEY. ADDED LOW POPS FOR SAT NIGHT. POPS REMAIN GOOD FOR
SUNDAY.
.LONG TERM (MON-THU)...UPPER LOW WILL BE LOCATED SOMEWHERE NEAR THE
HIGH PLAINS DURING THE BEGINNING OF THE PERIOD. THIS FEATURE WILL
SLOWLY PROPAGATE N/NE AND THROUGH THE FA ON WED. THIS LEADS TO
SHOWER/EMBEDDED THUNDER CHANCES THROUGH MUCH OF WED. TIMING/STRENGTH
STILL A BIT UNCERTAIN AS 12Z GFS IS QUICKER LIFTING THIS FEATURE
THROUGH THE FA THAN THE 12Z ECMWF (ALTHOUGH 12Z GFS IN GOOD
AGREEMENT WITH 00Z ECMWF). HOWEVER...CONFIDENCE IS INCREASING AND
WILL INCREASE POPS. THE AREA WILL BE IN SW FLOW ALOFT TO END THE
PERIOD...AND CANNOT RULE OUT -RA. WILL GO WITH SLIGHT CHANCES FOR
PRECIP ON THU. TEMPS NEAR OR SLIGHTLY BELOW NORMAL CONSIDERING
EXPECTED CLOUD COVER.
&&
.AVIATION...ANY REMAINING CIGS SHOULD DISSIPATE NEAR SUNSET. SKIES
SHOULD BE MOSTLY CLEAR TONIGHT AND INTO FRI MORNING WITH HIGH
PRESSURE INFLUENCING THE AREA.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
MNZ004-005-007-008-013>016-022-023-027-028-031.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY FOR
MNZ006-009-017-024-032.
&&
HOPPES/TGHazardous weather outlook, Oct 2, 5:35 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 535 AM CDT THU OCT 2 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 535 AM CDT THU OCT 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. SOME AREAS IN THE SOUTHERN RED RIVER VALLEY COULD SEE AN INCH OR MORE OF RAIN THROUGH THIS PERIOD. A SLOW MOVING AND MOIST WEATHER SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS...AND A PROLONGED THREAT FOR PRECIPITATION WILL EXIST SUNDAY INOT THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:33 PM CDT | Frost Advisory | FGF | Becker, Clearwater, Kittson, Mahnomen, Marshall, Otter Tail and 4 more | 18 hr |
Nearby
Freeze Warnings in Minnesota, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.